MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RE OX W/ RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RE OX W/ RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX25RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, (b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during setup, that there was a leak in the manifold line near the 1-way valve.No patient involvement as this occurred during setup.There was a 5 minute delay.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 8, 2019.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 11, 10, 3331, 170, 25).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer method code #2: 10 - testing of actual/suspected device.Method code #3: 3331 - analysis of production records.Results code: 170 - manufacturing process problem identified.Conclusions code: 25 - cause traced to manufacturing.The returned sampling line was set into a water circuit and pressurized, the bonded connection of the output of one way valve broke and the tube disconnected.It was reviewed and found that it appears that an improper tubing bond was made during the production process.A sampling line from a retention sample of the same lot was tested.The retention sample was set into a water circuit and pressurized to 1000mmhg for five minutes, while placing mild tension on the bonds periodically.The retention remained intact for the duration of the test.Review of the affected sample shows that there was an improper bond between the tube and the one way valve.The most likely root cause is improper application of the bonding agent that lead to this issue.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX25RE OX W/ RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8320315
Report Number1124841-2019-00034
Device Sequence Number11185331
Product Code DTZ
UDI-Device Identifier00699753450462
UDI-Public(01)00699753450462
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number3CX*FX25RE
Device Catalogue NumberN/A
Device Lot NumberWM08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1